Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 313, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 10, 2003, 7:04 PM CDT for Delta County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 10, 2003, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Delta County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 171 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2514 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 110004 SVRFTW TXC119-110100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 704 PM CDT THU JUL 10 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELTA COUNTY IN NORTHEAST TEXAS * UNTIL 800 PM CDT * AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES WEST OF COOPER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COOPER AROUND 715 PM CDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3334 9562 3325 9583 3346 9582 $$ 65/DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:45 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 10, 6:45 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 645 PM CDT THU JUL 10 2003 .00Z AVIATION DISCUSSION 645 PM CDT... REMARKABLY SIMPLE TAFS...DESPITE TSRA NE TX. TAIL END OF MOISTURE CONVERGENCE EDGING INTO METROPLEX. CB SHOULD SUFFICE...BUT WILL WATCH PROXIMITY TO METRO APTS. AFTER SUNSET...QUIET NIGHT. SFC BOUNDARY WEAKENS...WINDS LGT VRB. FEW CU TOMORROW WITH INCREASED SUBSIDENCE. VFR FOR ALL TAF SITES THRU TAF PERIOD. 25 .AFTERNOON PUBLIC DISCUSSION 210 PM CDT... A HOT/HUMID PATTERN APPEARS TO BE SETTING UP FOR THE NEXT COUPLE OF DAYS. AS UPPER RIDGING BUILDS OVER NORTH TEXAS...AND SUBSIDENCE INCREASES...EXPECT RAIN CHANCES TO DWINDLE WHILE SURFACE TEMPERATURES RISE. MUCH OF THE AREA WILL BE IN THE UPPER 90S TO NEAR 100 BOTH FRIDAY AND SATURDAY. OVERNIGHT LOWS LAST NIGHT WERE IN THE MID 70S IN MOST OF THE METRO AREAS (78 LOVE FIELD... 76 DFW... AND 75 WACO) AND WE EXPECT LOWS TO BE A BIT HIGHER TONIGHT. WITH AFTERNOON TEMPERATURES FORECAST TO RISE NEAR 100 FRIDAY...AND DEW POINTS IN THE LOW 70S...HEAT INDICES WILL RANGE FROM 105 TO 110 OVER MUCH OF THE AREA. THUS...A HEAT ADVISORY WILL BE ISSUED FOR TONIGHT THROUGH SATURDAY EAST OF A GAINESVILLE...FORT WORTH...WACO LINE...EXCLUDING THE PARIS AREA WHERE OVERNIGHT LOWS SHOULD STAY BELOW HEAT ADVISORY CRITERIA. IT IS IMPORTANT TO POINT OUT THAT THE HEAT WILL BE MOST INTENSE (ESPECIALLY AT NIGHT) IN THE URBAN/METROPOLITAN AREAS SUCH AS WACO AND THE DFW METROPLEX. THE WEAK FRONT MOVING INTO OKLAHOMA/TEXAS PANHANDLE IS STALLING AND MIXING OUT. FURTHER...THE UPPER-LEVEL TROUGH MOVING ACROSS NORTH TEXAS IS FOLLOWED BY LARGE-SCALE SUBSIDENCE. THUS...IT IS VERY DOUBTFUL THAT ANOTHER MCS WILL FORM TONIGHT AND 20 PERCENT POPS WILL BE CONFINED TO SOUTH OF A PARIS...FORT WORTH...ERATH LINE...WHERE SOME EVENING STORMS MAY FORM EAST OF THE UPPER-LEVEL TROUGH AXIS... OR ALONG WEAK BOUNDARIES LEFT OVER FROM EARLIER CONVECTION. CLAUDETTE REMAINS THE NEXT FLY IN THE OINTMENT...BUT INDICATIONS ARE THAT THE STORM WILL PASS WELL SOUTH OF NORTH TEXAS. IF THE STORM INTENSIFIES INTO A HURRICANE...THE DYNAMICS OF THE STORM WOULD PLACE NORTH TEXAS IN THE SUBSIDENT REGION THAT TYPICALLY SURROUNDS STRONGER TROPICAL SYSTEMS. RIDING ON THIS PREMISE...POPS WILL BE EXCLUDED FROM THE EXTENDED ZONES UNTIL THE EXACT TRACK OF THE STORM BECOMES CLEARER. ROBBINS DFW 78 100 78 100 / 20 0 0 0 ACT 78 99 78 99 / 20 0 0 0 PRX 75 97 75 97 / 20 0 0 0 DTO 77 99 77 99 / 0 0 0 0 TKI 77 98 77 98 / 20 0 0 0 DAL 78 100 78 100 / 20 0 0 0 TRL 77 98 77 98 / 20 10 0 0 CRS 77 98 77 98 / 20 20 0 0 TPL 77 99 77 99 / 20 20 0 0 .FWD... TX...HEAT ADVISORY FOR FRIDAY THROUGH SATURDAY FOR ZONES TXZ092>094...TXZ103>105...TXZ118>123...TXZ133>135...TXZ145>148... TXZ159>161.
Hazardous weather outlook, Jul 10, 2:55 PM CDT, 4 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NO SEVERE WEATHER EXPECTED. HOWEVER...ISOLATED...MAINLY EVENING THUNDERSTORMS ARE EXPECTED ALONG AND SOUTHEAST OF A PARIS... DALLAS-FORT WORTH...CISCO LINE. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS TO 40 MPH...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY FOR AREAS MAINLY ALONG A GAINESVILLE AND SHERMAN...TO DALLAS-FORT WORTH AND TERRELL...TO WACO...MEXIA...CORSICANA AND PALESTINE LINE. THESE AREAS WILL SEE LATE AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES AND OVERNIGHT LOW TEMPERATURES IN THE UPPER 70S. ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG AND SOUTHEAST OF AN ATHENS...CORSICANA...KILLEEN LINE. NO SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 84/05
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:47 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 58 min |
| Jul 10, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 66 min |
| Jul 11, 12:00 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 60 min |
| Jul 11, 1:05 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 55 min |
| Jul 11, 2:41 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.